Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 28, 2014, 1:59 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 1:59 PM MDT (19:59 UTC)
- Expired
- Jun 28, 2014, 3:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Big Horn County, WY, Park County, WY
The radar
The Billings radar (KBLX), 112 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WUUS55 KRIW 281959
SVRRIW
WYC003-029-282100-
/O.NEW.KRIW.SV.W.0049.140628T1959Z-140628T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BIG HORN COUNTY IN CENTRAL WYOMING...
NORTHEASTERN PARK COUNTY IN CENTRAL WYOMING...
* UNTIL 300 PM MDT
* AT 155 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
DEAVER...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COWLEY AROUND 215 PM MDT.
CROOKED CREEK NATURAL AREA AROUND 220 PM MDT.
HORESHOE BEND AROUND 225 PM MDT.
U.S. HWY 14A MILE MARKER 50 AROUND 230 PM MDT.
BIGHORN LAKE AROUND 240 PM MDT.
U.S. HWY 14A MILE MARKER 60 AROUND 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
RIVERTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4498 10787 4493 10787 4491 10784 4487 10785
4458 10812 4496 10873 4501 10870 4501 10792
TIME...MOT...LOC 1959Z 293DEG 27KT 4500 10855
HAIL...1.00IN
WIND...60MPH
$$
SKRBAC3 follow-up statements
420
WWUS55 KRIW 282024
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT SAT JUN 28 2014
WYC003-029-282100-
/O.CON.KRIW.SV.W.0049.000000T0000Z-140628T2100Z/
PARK WY-BIG HORN WY-
224 PM MDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BIG HORN AND EXTREME NORTHEASTERN PARK COUNTIES IN CENTRAL WYOMING
UNTIL 300 PM MDT...
AT 221 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROOKED CREEK
NATURAL AREA...AND MOVING SOUTHEAST AT 30 MPH. WINDS NEAR 50 MPH WERE
REPORTED IN FRANNIE WITH STRONGER WINDS LIKELY EAST OF TOWN.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 14A MILE MARKER 50 AROUND 230 PM MDT.
BIGHORN LAKE AROUND 235 PM MDT.
U.S. HWY 14A MILE MARKER 60 AROUND 245 PM MDT.
MEDICINE WHEEL AND U.S. HWY 14A MILE MARKER 70 AROUND 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
RIVERTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4498 10787 4493 10787 4491 10784 4487 10785
4458 10812 4469 10830 4494 10867 4500 10867
4501 10865 4501 10792
TIME...MOT...LOC 2023Z 293DEG 27KT 4494 10831
HAIL...1.00IN
WIND...60MPH
$$
SKRBAC744
WWUS55 KRIW 282041
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT SAT JUN 28 2014
WYC029-282050-
/O.CAN.KRIW.SV.W.0049.000000T0000Z-140628T2100Z/
PARK WY-
241 PM MDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PARK
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4498 10787 4493 10787 4491 10784 4489 10784
4463 10808 4480 10845 4501 10835 4501 10792
TIME...MOT...LOC 2040Z 285DEG 23KT 4498 10822
$$
WYC003-282100-
/O.CON.KRIW.SV.W.0049.000000T0000Z-140628T2100Z/
BIG HORN WY-
241 PM MDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BIG HORN COUNTY IN CENTRAL WYOMING UNTIL 300 PM MDT...
AT 237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HORESHOE
BEND...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIGHORN LAKE AROUND 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
RIVERTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4498 10787 4493 10787 4491 10784 4489 10784
4463 10808 4480 10845 4501 10835 4501 10792
TIME...MOT...LOC 2040Z 285DEG 23KT 4498 10822
HAIL...1.00IN
WIND...60MPH
$$
SKRBAC092
WWUS55 KRIW 282057
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MDT SAT JUN 28 2014
WYC003-282106-
/O.EXP.KRIW.SV.W.0049.000000T0000Z-140628T2100Z/
BIG HORN WY-
257 PM MDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BIG HORN COUNTY
IN CENTRAL WYOMING WILL EXPIRE AT 300 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...UP TO PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH ARE STILL
EXPECTED WITH THIS THUNDERSTORM ACROSS THE NORTHEAST CORNER OF BIG
HORN COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4498 10787 4493 10787 4491 10784 4489 10784
4463 10808 4480 10845 4501 10835 4501 10792
TIME...MOT...LOC 2056Z 285DEG 23KT 4495 10808
$$
SKRBACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:41 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 11:41 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1141 AM MDT SAT JUN 28 2014 .SHORT TERM...TODAY THROUGH MONDAY NIGHT WARMER AND WINDY TODAY WITH CLEARING SKIES ACROSS MOST OF THE FORECAST AREA...WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE NORTH WHERE A SHORT WAVE MOVING ACROSS MONTANA COULD CLIP THE NORTHERN MOUNTAINS...THE BIGHORN BASIN AND JOHNSON COUNTY. ELSEWHERE...RISING HEIGHTS AND SWIFT WESTERLIES WILL DRAW IN DRIER AND WARMER AIR FROM THE GREAT BASIN. STEADY 15 TO 25 MPH WINDS WILL BE COMMON ACROSS THE FORECAST AREA WITH 20 TO 30 MPH WINDS EXPECTED ACROSS THE I80 CORRIDOR. THIS TREND CONTINUES FOR SUNDAY WITH SLIGHTLY WARMER TEMPERATURES AND RISING HEIGHTS ACROSS THE FORECAST AREA...COULD BE ENOUGH TO STRIP SHOWERS OUT OF THE FORECAST ACROSS THE NORTH AS WELL. MONDAY IS A LITTLE LESS CERTAIN...IT DEFINITELY LOOKS COOLER AGAIN AS ANOTHER WAVE DROPS SOUTH OUT OF CANADA BUT THE AMOUNT OF MOISTURE THAT COMES WITH IT IS IN QUESTION...IT LOOKS TO BE ON THE DRY SIDE AT THIS TIME WITH COOL UPSLOPE FLOW BEHIND A COLD FRONT POTENTIALLY SQUEEZING OUT SOME SHOWERS LATE MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY COOL...MOIST AND SLIGHTLY UNSTABLE NW FLOW REMAINS ACROSS EASTERN WYOMING ON TUESDAY WHILE UPPER RIDGE OVER INTERMOUNTAIN WEST BUILDS INTO WESTERN WYOMING. SLIGHT CHANCES OF THUNDERSTORMS INTRODUCED OFF THE EAST SLOPES OF THE BIG HORNS AND DOWNWIND ALONG WITH COOLING HIGH TEMPERATURES A FEW DEGREES. TUESDAY LOOKS LIKE THE LAST DAY WE WILL SEE HIGHS IN THE 70S FOR AWHILE AS SUMMERTIME UPPER RIDGE EXPANDS OVER THE ROCKIES AND SOUTHERN/CENTRAL PLAINS WEDNESDAY THROUGH INDEPENDENCE DAY. ECMWF OPERATIONAL SHOWS UPPER LOW ALONG THE BRITISH COLUMBIAN COAST SHEARING INTO ALBERTA/SASKATCHEWAN BY INDEPENDENCE DAY WHILE THE GFS KEEPS THE UPPER LOW OFF THE COAST WITH SHORTWAVES EJECTION NORTH OVER STRONGER DOWNSTREAM RIDGE. GFS AND ECMWF ENSEMBLE MEANS A BETTER MATCH WITH THE GFS. THUS...FEW CHANGES TO GOING FORECAST WITH WARMING TREND WEDNESDAY AND THURSDAY WITH CENTRAL BASIN HIGHS MOSTLY IN THE 90-95F RANGE THURSDAY AND INDEPENDENCE DAY. LEE SIDE TROUGH/DRYLINE MEAN POSITION WILL BE N-S NEAR INTERSTATE 25...THEN EXTENDING WESTWARD INTO THE BIG HORN BASIN. THE BETTER MOISTURE AND INSTABILITY WILL BE TO THE NORTH AND EAST OF THIS BOUNDARY WHERE ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND HAIL. ANY THUNDERSTORMS THAT FORM TO THE SOUTH AND WEST IN THE DRIER AIR WILL BE PRIMARILY HIGH-BASED...LESS RAIN/MORE WIND. NO MAJOR CHANGES TO THIS OVERALL MORE SUMMER-LIKE PATTERN EXPECTED OVER THE FOURTH OF JULY WEEKEND. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES MAINLY VFR CONDITIONS WILL PREVAIL AT THE AIRPORTS THROUGH 00Z MONDAY. HOWEVER...WITH AFTERNOON HEATING...SCATTERED SHOWERS WILL DEVELOP WITH ISOLATED THUNDERSTORMS...MAINLY OVER THE ABSAROKA...OWL CREEK AND BIGHORN MOUNTAINS...BIG HORN BASIN AND JOHNSON COUNTY WITH ISOLATED MOUNTAIN OBSCURATIONS. TO THE SOUTH THE CONVECTION WILL BE VERY ISOLATED. CLEARING WILL THEN OCCUR BETWEEN 00Z AND 03Z SUNDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MAINLY VFR CONDITIONS WILL PREVAIL AT THE AIRPORTS THROUGH 00Z MONDAY. WITH AFTERNOON HEATING...SCATTERED SHOWERS WILL DEVELOP WITH ISOLATED THUNDERSTORMS...MOST NUMEROUS OVER THE NORTHWEST MOUNTAINS WITH LOCAL MOUNTAIN OBSCURATIONS. TO THE SOUTH THE CONVECTION WILL BE MORE ISOLATED. CLEARING WILL THEN OCCUR BETWEEN 03Z AND 06Z SUNDAY. && .FIRE WEATHER... A STEADY DRY AND WARM WESTERLY FLOW DEVELOPING TODAY...ESPECIALLY ACROSS RAWLINS...SOUTHERN CODY AND CASPER DISPATCH. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ACROSS NORTHERN CODY AND CASPER DISPATCH...AS WELL AS TETON DISPATCH. THE WARMING TREND CONTINUES INTO SUNDAY WITH WESTERLY 15 TO 30 MPH BREEZES ALSO CONTINUING ACROSS THE STATE. COOLER WITH HIGHER RELATIVE HUMIDITY ACROSS MOST OF THE AREA ON MONDAY...EXCEPT FOR SOUTHERN TETON AND RAWLINS DISPATCH WHERE ANOTHER DAY OF LOW HUMIDITY AND GUSTY WIND WILL BE POSSIBLE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...AEM AVIATION...C.BAKER/LIPSON FIRE WEATHER...ALLEN
Hazardous weather outlook, Jun 28, 5:00 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUN 28 2014 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS... BIGHORN BASIN AND JOHNSON COUNTY. MAIN THREAT WITH THESE STORMS WILL BE STRONG WIND GUSTS. IT WILL BE WINDY ACROSS CENTRAL AND SOUTHERN WYOMING WITH STEADY 15 TO 25 MPH WINDS...20 TO 35 MPH WINDS ACROSS THE I80 CORRIDOR WITH HIGHER GUSTS WHICH COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES OR LIGHT TRAILER TRAFFIC...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH INDEPENDENCE DAY SUNDAY AND MONDAY...WINDY WITH ELEVATED FIRE DANGER ACROSS THE SOUTHWEST AND SOUTH CENTRAL. DRY COLD FRONT POSSIBLE ON MONDAY. WEDNESDAY THROUGH INDEPENDENCE DAY...ISOLATED THUNDERSTORMS POSSIBLE...MAINLY NORTH AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Jun 28, 1:37 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
137 PM MDT SAT JUN 28 2014
WYZ003-004-282015-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
137 PM MDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND
NORTHEASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 215 PM MDT...
AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RED LODGE...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
ELK BASIN AROUND 200 PM MDT.
FRANNIE AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10842 4478 10856 4500 10909 4500 10908
4500 10843
TIME...MOT...LOC 1937Z 296DEG 25KT 4508 10904Special weather statement, Jun 28, 1:41 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
141 PM MDT SAT JUN 28 2014
WYZ004-008-282030-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
141 PM MDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND EXTREME
NORTHEASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 230 PM MDT...
AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ELK BASIN...OR 24 MILES
NORTH OF POWELL...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
FRANNIE AROUND 205 PM MDT.
COWLEY AND CROOKED CREEK NATURAL AREA AROUND 230 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10821 4479 10840 4500 10879 4500 10878
4501 10824
TIME...MOT...LOC 1941Z 303DEG 19KT 4509 10874
SKRBACSpecial weather statement, Jun 28, 1:49 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MDT SAT JUN 28 2014
WYZ010-011-282030-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
149 PM MDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 230
PM MDT...
AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM I90 EXIT 77 TO 9
MILES WEST OF FORT RENO HISTORICAL SITE...AND MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. IN ADDITION...THE ASSOCIATED HEAVY RAIN MAY
CAUSE MORE FLOODING OF SMALL STREAMS AND RAVINES ACROSS THE AREA
WHICH COULD EVENTUALLY GET TO INTERSTATE 90 AROUND MILE MARKER 90
AGAIN LATER THIS AFTERNOON OR EVENING. BE ALERT FOR RISING WATER.
THESE STORMS WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND OTHER LOW LYING AREAS...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4380 10653 4428 10647 4412 10600 4391 10599
4363 10601
TIME...MOT...LOC 1948Z 295DEG 18KT 4415 10637 4385 10640
SKRBACSpecial weather statement, Jun 28, 1:56 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MDT SAT JUN 28 2014 WYZ010-011-282045- NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 156 PM MDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL 245 PM MDT... AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF I90 EXIT 69...OR 13 MILES EAST OF BUFFALO...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 220 PM MDT. I90 EXIT 91 AROUND 225 PM MDT. I90 MILE MARKER 95 AROUND 230 PM MDT. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 67 AND 95. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4427 10656 4445 10651 4439 10600 4412 10601 TIME...MOT...LOC 1956Z 282DEG 29KT 4434 10641
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:05 PM MDT | Special Weather Statement | RIW | 40 min | |
| Jun 27, 6:12 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jun 27, 6:53 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Jun 27, 7:29 PM MDT | Special Weather Statement | RIW | Natrona | 61 min |
| Jun 27, 8:07 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jun 27, 8:33 PM MDT | Flash Flood Warning | RIW | Natrona | 117 min |
| Jun 27, 9:40 PM MDT | Areal Flood Advisory | RIW | Johnson | 6 hr |
| Jun 28, 1:49 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| Jun 28, 1:56 PM MDT | Special Weather Statement | RIW | Johnson | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.